# SDR 20010213CW011

- Difficulty date: January 9, 2001
- Submitted: February 13, 2001
- Operation: Air carrier
- Aircraft: N727CS
- Make and model: Lear 25D
- Aircraft serial: 25D313
- System (JASC): 3457 · Global Positioning System
- Part: Control Unit
- Condition: Failed
- Location: Gps
- Component: Gps
- Component part number: 3100T
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PRIOR TO START,  PILOT NOTED SMOKE AND BURNT ODOR IN AREA OF THROTTLE QUADRANT WITH SHIPS BATTERIES ON.MAINTENANCE DID TROUBLESHOOT AND DISCOVERED ODOR TO BE FROM GPS CONTROL UNIT IN PEDESTAL (GPS WAS INOPERATIVE) GPS UNIT WAS REMOVED FOR REPAIR AND AIRCRAFT DEFERRED FOR REMOVED GPS.  AC RETURNED TO SERVICE.
